Dog is in ER due to Cytopoint

Boomer2020

New member
Joined
May 9, 2020
I took my 10 year old border collie, Tucker, to the vet to get an update on his rabies vaccination (required in Texas) on Thursday so he could head to the groomers in a week.

After the vaccinations, the vet asked how his health was. I explained that he was scratching a bit, but nothing serious. He suggested Cytopoint. Tucker received one 20mg and one 40mg injection.

He was pretty good on the way home, but gradually became fatigued. He stopped drinking and eating (not even treats) and just slept all day.

Friday, the following day, he vomited once and showed no signs of improvement.

Today, I took him back to the vet in the morning. He received an anti nausea medication and some fluids. The vet said he should be back to his normal self by the evening. Hours later and nothing improved.

I decided to do a little research into the Cytopoint. A simple google search shows the medication to be extremely safe. However, after further review, I noticed the medication is very different in its pharmacology compared to other medications that treat itching and that it’s also very new to the market.

I dug a little further on message boards and noticed many dogs having extremely severe reactions, ultimately resulting in a slow death. All were having symptoms extremely similar to what my dog was showing.

I decided the best thing to do was take him to the ER.

Due to covid restrictions, I’m sitting in the parking lot on reddit and my dog is inside getting checked out. I’ve seen many horror stories with this drug the further I looked. I’m just hoping he recovers. I’ll never use the drug again.

I wish I knew everything I’ve seen on this site beforehand...
 

linda2147

Active member
Joined
Mar 13, 2014
Location
New Hampshire
I hope your dog survives. This killer drug should be taken off the market. Just as sideline a ten year old dog should not have any shots whatsoever I know rabies shot is the law but you can get a waiver and avoid the rabies shot as well as any other.
 

Alpha1

Pack Leader and Lover
Joined
Mar 28, 2012
Location
USA
Welcome @Boomer2020 , sorry to hear about your Tucker and I hope he can be helped. I know it must be extra worrisome having to not be there with him. Good luck, let us know how he is.

This forum was the first place I've ever heard of that shot also, won't ever let them give it to my dog.
 

Boomer2020

New member
Joined
May 9, 2020
Original Poster
Thanks for the replies. He’s staying over night at the ER. Will post some updates tomorrow.
 

Boomer2020

New member
Joined
May 9, 2020
Original Poster
So I said I would post updates the following day, but it’s been a little crazy.

Tucker left the ER Sunday after receiving IV fluids throughout the night. He started to do a little better until Wednesday when he refused to eat again. Took him back to the vet on Thursday, blood work pointed to renal failure - vet said to take him to the ER.

After getting him admitted to the ER, the vet there said he read through his history and that although signs are pointing to renal failure, based on other levels, this could be Addison’s Disease. He stayed til Saturday morning when the test came back positive.

Hes doing better now that he’s on the proper meds, but still not 100%.

The ER vet said that he’s almost positive it’s due to genetics, but I really find it difficult to believe cytopoint not being a significant contributing factor. My plan is to search forums and find other pet owners that have used cytopoint and lost their pet due to possible undiagnosed Addison’s disease or even some other factor.

It just seems like more than pure coincidence. If this drug has affected a number of dogs, they should be held liable.
 

Alpha1

Pack Leader and Lover
Joined
Mar 28, 2012
Location
USA
@Boomer2020 , thanks for letting us know how Tucker is doing. Sad to hear that he's not 100% and has underlying health issues. I agree with you that the shot likely had some contributing factors in his illness. They should be held liable, but even with human prescription meds, it seems like decades sometimes before you hear of people suing for deaths, etc. and them finally taking the drug off the market.
 

Anniekay

New member
Joined
Jun 11, 2020
I took my 10 year old border collie, Tucker, to the vet to get an update on his rabies vaccination (required in Texas) on Thursday so he could head to the groomers in a week.

After the vaccinations, the vet asked how his health was. I explained that he was scratching a bit, but nothing serious. He suggested Cytopoint. Tucker received one 20mg and one 40mg injection.

He was pretty good on the way home, but gradually became fatigued. He stopped drinking and eating (not even treats) and just slept all day.

Friday, the following day, he vomited once and showed no signs of improvement.

Today, I took him back to the vet in the morning. He received an anti nausea medication and some fluids. The vet said he should be back to his normal self by the evening. Hours later and nothing improved.

I decided to do a little research into the Cytopoint. A simple google search shows the medication to be extremely safe. However, after further review, I noticed the medication is very different in its pharmacology compared to other medications that treat itching and that it’s also very new to the market.

I dug a little further on message boards and noticed many dogs having extremely severe reactions, ultimately resulting in a slow death. All were having symptoms extremely similar to what my dog was showing.

I decided the best thing to do was take him to the ER.

Due to covid restrictions, I’m sitting in the parking lot on reddit and my dog is inside getting checked out. I’ve seen many horror stories with this drug the further I looked. I’m just hoping he recovers. I’ll never use the drug again.

I wish I knew everything I’ve seen on this site beforehand...
My Yorky receive the same shot and he had a severe skin reaction. He had never had a skin infection before receiving the shot.
The Vet found it hard to believe that it was from the shot. I went back to his allergy medicine and his skin cleared up. I decided to try the cytopoint shot again and his skin became infected again with a pimple like scabies Soars.
 

Concerned Friend

New member
Joined
Oct 27, 2021
My lady friend, took her dog Moe 11yrs (not sure of exact age saved pet) for a nail trimming and mentioned doggie belly was pink, next thing my friend knew the Vet (first time seeing Moe) gave her doggie a shot, my friend thought it was a steroid or benydryl shot) it turned out to be Cytopoint (brand name) made by Zoetis, drug name is lokivetmab. Moe stopped eating same day, had diarrhea and when forced to eat could not keep food in threw up each time. Moe died 6 days after this shot. Looking at other reports of this drug used on doggies shows this drug is not safe at all and the vet claims the drug is safe. The vet should have known this drug was not safe especially for older dogs. What I also seen is, pet owners returned to their vets who gave the shot then incurred all kinds of bills, expensive ER and medical procedures to save the dogs. You have to think was it all a plan to make money and hopefully save dog after shot through expensive blood transfusions or other drugs and ER stays? My lady friend is devastated and reason I am posting in hopes to save others the expensive (possibly planned) vet fees for giving shot then administering SAVE pet procedures. Who can you trust? Research don't just say yes to Doctors of any kind, it appears they are out for only the money. $105.00 for the shot Cytopoint that killed her doggie. Horrible makes you think about the jab for humans and who to believe.
 
Last edited:

LPC

Member
Joined
May 17, 2013
Location
France
I am truly sorry to hear that your lady friend's dog passed after having Cytopoint. This forum is a very good source of warning threads about the danger of this product. How many more dogs have to die before action is taken to ban it?
 


Top